Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Tulsa, OK

August 18, 2012LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 18, 2012, 4:59 AM CDT for LeFlore County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 4:59 AM CDT (09:59 UTC)
Expired
Aug 18, 2012, 5:30 AM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2551 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS84 KTSA 180959
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SAT AUG 18 2012

OKZ049-075-076-181030-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
459 AM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER

AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF HEAVENER RUNESTONE STATE PARK TO 3
MILES SOUTHWEST OF MUSE TO 4 MILES SOUTHEAST OF KIAMICHI...MOVING
SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...WHITESBORO...
TALIHINA...HODGEN...HEAVENER...HOWE...HONOBIA...KIAMICHI...ALBION...
TALIMENA STATE PARK...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE
STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3473 9532 3486 9489 3505 9458 3497 9444
      3455 9445 3450 9447 3450 9502
TIME...MOT...LOC 0959Z 303DEG 34KT 3485 9443 3463 9477
          3457 9510

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 18, 3:32 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 18, 3:32 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 AM CDT SAT AUG 18 2012

.DISCUSSION...
BAND OF SHOWERS AND THUNDERSTORMS IS MOST LIKELY ASSOCIATED WITH
MID LVL WARM ADV AND FRONTOGENESIS ALONG THE NW FLOW BAROCLINIC
ZONE. MODEL DATA INDICATES THIS FORCING WILL WEAKEN DURING THE
MORNING AND THIS ACTIVITY SHOULD GRADUALLY DISSIPATE. MAY HOWEVER
MAKE A LAST MINUTE ADJUSTMENT TO POPS THIS MORNING. OTHER STORMS
ARE EXPECTED TO FORM OVER WESTERN KS BY EARLY MORNING...AND THIS
ACTIVITY WILL DROP SOUTH AND EAST INTO WESTERN/CENTRAL OK AND
POSSIBLY EVEN EAST CENTRAL OR SOUTHEAST OK LATER IN THE DAY. OTHER
SCATTERED STORMS ARE EXPECTED ALONG STALLED SURFACE BOUNDARY.
HOWEVER...THE STRONGEST FORCING ARRIVES TONIGHT AS A POTENT PV
ANOMALY OVER THE DAKOTAS DROPS SOUTH AND EAST OVER THE PLAINS. A
BAND OF WIDESPREAD RAIN AND STORMS IS EXPECTED MAINLY OVER
SOUTHERN OK AND WEST CENTRAL AR TONIGHT...WITH SOME UNCERTAINTY
WITH COVERAGE ACROSS THE NORTH. THE PRECIP WILL CLEAR OUT FROM NW
TO SE SUNDAY AND WILL BE DONE BY SUNDAY NIGHT. BOTTOM LINE...SOME
MUCH NEEDED RAINS ARE EXPECTED FOR DROUGHT STRICKEN AREAS.

THERE WILL BE SOME COOL MORNINGS TO START THE WEEK AND HIGHS
SHOULD REMAIN BELOW AVERAGE IN THE 80S UNTIL LATE IN THE WEEK WHEN
TEMPS MODERATE BACK INTO THE LOW 90S. THE FORECAST WILL REMAIN DRY
FOR THE MOST PART NEXT WEEK WITH MODEL DATA SUGGESTING ONLY A
COUPLE WEAK DISTURBANCES WILL AFFECT THE CENTRAL PLAINS.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  65  85  60 /  30  50  20   0
FSM   89  68  81  61 /  30  60  30  10
MLC   88  68  83  60 /  50  60  30  10
BVO   87  60  86  57 /  30  40  10   0
FYV   85  61  80  57 /  20  50  30  10
BYV   83  61  79  57 /  20  50  30  10
MKO   89  67  83  60 /  30  60  30   0
MIO   87  62  85  59 /  20  40  20   0
F10   87  68  83  61 /  40  60  20   0
HHW   89  71  82  63 /  60  60  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Aug 17, 5:00 PM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT FRI AUG 17 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT FRI AUG 17 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR SOUTHEAST OKLAHOMA.
	ONSET...LATE AFTERNOON.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE LATE THIS
AFTERNOON AND EVENING NEAR A WEAK BOUNDARY ACROSS FAR SOUTHEAST
OKLAHOMA. THERE IS A VERY LIMITED POTENTIAL OF SEVERE WEATHER WITH
ANY STORM THAT DEVELOPS...WITH STRONG WINDS BEING THE MAIN THREAT.
ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP OR MOVE INTO
EASTERN OKLAHOMA LATE TONIGHT.

THE FIRE DANGER THREAT WILL BEGIN TO DECREASE THIS EVENING AS
RELATIVE HUMIDITY VALUES BEGIN TO RECOVER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY AND THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS COULD BE ONGOING SATURDAY MORNING ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS AS THE DISTURBANCE MOVES OVER THE
REGION. THUNDERSTORM CHANCES ARE EXPECTED TO CONTINUE THROUGH THE
DAY SATURDAY AND INTO SUNDAY. A RISK OF SEVERE WEATHER...WITH
STRONG WINDS AND HAIL BEING THE MAIN THREATS...WILL BE POSSIBLE
MAINLY THROUGH THE EVENING HOURS SATURDAY. COOLER AND DRIER AIR
MOVES INTO THE REGION BEHIND THE EXITING DISTURBANCE SUNDAY NIGHT
AND MONDAY. THUNDERSTORM CHANCES RETURN TUESDAY AS ANOTHER WEAK
UPPER LEVEL DISTURBANCE PUSHES THROUGH.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 18, 4:48 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 AM CDT SAT AUG 18 2012

OKZ076-181030-
LE FLORE OK-
448 AM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 448 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF WHITESBORO TO 7 MILES EAST OF
HEAVENER RUNESTONE STATE PARK...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OCTAVIA...
BIG CEDAR...MUSE...WHITESBORO...HODGEN...SUMMERFIELD...HEAVENER...
HOWE...WISTER...TALIMENA STATE PARK...LAKE WISTER STATE PARK AND
HEAVENER RUNESTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3483 9506 3486 9502 3486 9500 3487 9500
      3503 9473 3495 9445 3483 9444 3451 9446
      3450 9447 3450 9470
TIME...MOT...LOC 0948Z 315DEG 35KT 3471 9483 3489 9442
Special weather statement, Aug 18, 4:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SAT AUG 18 2012

OKZ049-075-076-181030-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
459 AM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN LATIMER

AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF HEAVENER RUNESTONE STATE PARK TO 3
MILES SOUTHWEST OF MUSE TO 4 MILES SOUTHEAST OF KIAMICHI...MOVING
SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...OCTAVIA...BIG CEDAR...MUSE...WHITESBORO...
TALIHINA...HODGEN...HEAVENER...HOWE...HONOBIA...KIAMICHI...ALBION...
TALIMENA STATE PARK...LAKE WISTER STATE PARK AND HEAVENER RUNESTONE
STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 55 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3473 9532 3486 9489 3505 9458 3497 9444
      3455 9445 3450 9447 3450 9502
TIME...MOT...LOC 0959Z 303DEG 34KT 3485 9443 3463 9477
          3457 9510

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:48 AM CDTSpecial Weather StatementTSALeFlore42 min
Aug 18, 5:25 AM CDTSpecial Weather StatementTSAPushmataha35 min
Aug 18, 11:31 AM CDTSpecial Weather StatementTSAOkfuskee44 min
Aug 18, 3:26 PM CDTAreal Flood AdvisoryTSAPittsburg, Pushmataha2 hr

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.